Kentucky, 2016Flash Flooding and Flooding in Kentucky, July 8, 2016
July 8, 2016 · NWS JKL · 19 events in 15 counties and zones
Multiple rounds of showers and thunderstorms moved across eastern Kentucky between this morning and early evening. As a complex of storms moved east through central portions of Kentucky during the late morning and early afternoon hours, increasing moisture and daytime heating along with abundant lift present with this complex contributed to widespread showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple rounds of showers and thunderstorms moved across eastern Kentucky between this morning and early evening. As a complex of storms moved east through central portions of Kentucky during the late morning and early afternoon hours, increasing moisture and daytime heating along with abundant lift present with this complex contributed to widespread showers and thunderstorms. Many locations received an additional 1 to 3 inches of rainfall on top of scattered rainfall over the past few days. With moist soil in place, much of this rainfall was converted to runoff and subsequently led to several instances of flash flooding across eastern Kentucky. Several reports of wind damage were also received in terms of downed trees as these rounds of storms moved through.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 8, 9:33 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 8, 9:33 AM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
1033 AM EDT FRI JUL 8 2016
.UPDATE...
Issued at 1033 AM EDT FRI JUL 8 2016
Complex of storms continues to propagate east toward central
Kentucky with additional showers/storms ongoing across northeast
Kentucky along a moisture gradient in the vicinity of steeper mid
level lapse rates. Partial clearing between these two features
across central Kentucky will allow for a period of diurnal heating
this morning, perhaps allowing storms to eventually build somewhat
south of Mountain Parkway.
Given the brunt of storms late this morning into early this
afternoon expected to reside near/north of Mountain Parkway before
moving east in conjunction with greater moisture advection, have
expanded the flash flood watch to encompass Powell through Elliott
Counties as well as south and east through Martin, Pike, and
Letcher Counties through this evening.
&&
.SHORT TERM...(Today through Saturday)
Issued at 435 AM EDT FRI JUL 8 2016
A boundary, more or less a warm front lingers from southern IL
east into Central KY and then arcs southeast toward sw VA and
Eastern TN. This boundary generally coincides with the leading
edge of the theta e gradient and a gradient in PW exists. PW has
already increased overnight from closer to 1.5 inches to nearer to
1.75 inches in the central CWA and nearing 2 inches in the
southwest CWA in the zonal flow in place across the conus. Within this
flow is a shortwave trough extending from the western great
Lakes/Upper MS Valley south toward eastern KS and western MO.
Other minor disturbances are also moving through the flow some of
them associated with ongoing or past convection. As the moisture
continues to be transported into the region, showers and a few
thunderstorms have moved across the area overnight though as the
PW gradient has lessened precipitation has been more isolated and
lighter and showery in nature. This also corresponds with a
departing disturbance extending from the lakes into the middle OH
Valley region.
Diffluent flow aloft, continued moisture transport into the
region along with steeper mid level lapse rates are advancing
toward the region. This should combine with daytime heating
increasing low level lapse rates as well as decent unidirectional shear
for showers and thunderstorms to be possible most of the day in
advance of the approaching mid level wave. Uncertainty remains in
the extent of cloud cover and its effect on daytime heating and
ultimately the degree of instability. This would not only affect
the chances for severe thunderstorms but also impact whether or
not heavy rain occurs with the storms as well.
However, an approaching cold front along with the boundary currently
stretched out over the Ohio Valley could lead to training of
showers and thunderstorms with heavy rainfall rates as they become
parallel or nearly parallel to the mid and upper level flow. The
cloud cover could also impact max t which has been lowered a bit
from previous forecasts, though less mixing might balance out any
affects of mixing on lowering dewpoints. Cape of at least the 1500
to 2500 range with li of at least the -4c to -6c range are
anticipated from midday into the evening as a couple hours of
heating should be able to take sfc temps into the 80s. This all
does depend on the evolution of upstream convection near the
confluence of the OH and MS River Valleys and whether it holds
together, sends debris clouds across the area, or sends an
outflow to focus redevelopment. The primary severe threat appears
to be damaging winds with marginally severe hail also possible in
the strongest storms. Locally heavy rain and the potential for
flash flooding also remains a threat.
PW is expected to increase on westerly to southwesterly flow
today further east into the region in advance of the approaching
cold front. The flash flood watch has been extended not only in
time into this evening...BUT Also further to the east to include
locations of higher soil moisture and most of where some short
term model runs produce the stronger convection. This generally
aligned with locations where the heavier rain has fallen in the
past 48 to 54 hours coinciding with areas of 3 hr FFG values near
or in some cases below 2.0 inches exist. Uncertainty does remain
if heavy rain will be more than localized as well as what
locations. It is possible that a further expansion of the watch
east or south could be needed later today pending convective
trends.
Drier and somewhat cooler air will move into the region behind
the cold front on saturday. A few showers could linger into the
day on saturday or even redevelop during peak heating nearer to
The VA and TV border where moisture will be highest. Capping
should keep cu on the shallower side and likely not deep enough
for any thunder, tHUS Precip type was kept at showers.
.LONG TERM...(Saturday night through Thursday)
Issued at 333 AM EDT FRI JUL 8 2016
Forecast remains confident on dry forecast for the second half of
the weekend. Rain chances will return by Monday, but models remain
in poor agreement on exactly by what means rain chances return. The
GFS brings a warm front north across the area, while the ECMWF
brings a slow tracking low pressure system east across the area.
Outside of increasing rain chances, large uncertainty will remain in
the forecast beyond Monday due to the evolution. It does appear a
more summerlike airmass may reside over the area through the week,
possibly leading to more diurnally focused shower/storm chances
through the week. If the ECMWF solution were to verify, some
locally heavy rainfall may be a possibility on Monday. Temperatures
will continue to feel very summerlike through next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
ISSUED AT 800 AM EDT FRI JUL 8 2016
A cold front and mid level wave are approaching the region as well
as more mesoscale systems. Convection continues to have along a
boundary from southern Indiana that arcs southeast toward the VA
border. The remnants of an MCS are also moving across southern IL
and western KY. Plenty of uncertainty remains in the timing and
strength of thunderstorms as they move across the area through
this evening. Reductions of MVFR and IFR are anticipated as
showers and storms pass a location with this most likely at JKL,
SYM, and SJS during the first 3 to 6 hours of the period. Stratus
and fog should develop late tonight with reductions to IFR if not
approaching airport mins possible by the 6Z to 12Z period.
&&
.JKL Watches/Warnings/Advisories...
Flash Flood Watch through this evening for KYZ058>060-068-069-
079-080-083>086-104-106>120.
&&
UPDATE...GUSEMAN
SHORT TERM...JP
LONG TERM...KAS
AVIATION...JP
Hazardous weather outlook, Jul 8, 10:50 AM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1150 AM EDT FRI JUL 8 2016
KYZ085-086-107-109-110-112-113-115>120-091900-
WHITLEY-KNOX-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-
LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
PAINSVILLE...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
JACKSON...HINDMAN...PIPPA PASSES...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
1150 AM EDT FRI JUL 8 2016
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THESE MAY BECOME STRONG
TO POSSIBLY SEVERE THIS AFTERNOON AND EVENING...WITH WIND GUSTS OF
UP TO 50 TO 60 MPH POSSIBLE. TORRENTIAL RAINFALL WILL ALSO BE
POSSIBLE...LEADING TO INSTANCES OF FLASH FLOODING.
ADDITIONALLY...WARM AND VERY HUMID CONDITIONS EXPECTED TODAY
WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S WITH A FEW
LOCATIONS POSSIBLY BRIEFLY REACHING HEAT INDICES OF 100 DEGREES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF HEAVY RAIN AND
FLOODING AS WELL AS WIND DAMAGE THROUGH THIS EVENING.
KYZ044-050>052-091900-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD
1150 AM EDT FRI JUL 8 2016
...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE LIKELY TODAY. SOME OF THESE MAY BECOME SEVERE
THIS AFTERNOON AND EVENING...WITH WIND GUSTS OF UP TO 60 MPH
POSSIBLE. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE...LEADING TO
VERY ISOLATED INSTANCES OF FLASH FLOODING.
ADDITIONALLY...WARM AND VERY HUMID CONDITIONS EXPECTED TODAY
WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S WITH A FEW
LOCATIONS POSSIBLY BRIEFLY REACHING HEAT INDICES OF 100 DEGREES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE AND
HEAVY RAIN THROUGH THIS EVENING.
KYZ058>060-068-069-079-080-083-084-104-106-108-111-114-091900-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-OWSLEY-
INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY...
STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...MCKEE...
ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS...
WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...
BEATTYVILLE...BOONEVILLE
1150 AM EDT FRI JUL 8 2016
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE LIKELY TODAY. SOME OF THESE MAY BECOME SEVERE
THIS AFTERNOON AND EVENING...WITH WIND GUSTS OF UP TO 60 MPH
POSSIBLE. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE...LEADING TO
INSTANCES OF FLASH FLOODING.
ADDITIONALLY...WARM AND VERY HUMID CONDITIONS EXPECTED TODAY
WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S WITH A FEW
LOCATIONS POSSIBLY BRIEFLY REACHING HEAT INDICES OF 100 DEGREES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE...HEAVY
RAIN...AND FLOODING THROUGH THIS EVENING.
KYZ087-088-091900-
BELL-HARLAN-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN
1150 AM EDT FRI JUL 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THESE MAY BECOME STRONG
TO POSSIBLY SEVERE THIS AFTERNOON AND EVENING...WITH WIND GUSTS OF
UP TO 50 TO 60 MPH POSSIBLE. TORRENTIAL RAINFALL WILL ALSO BE
POSSIBLE...LEADING TO VERY ISOLATED INSTANCES OF FLASH FLOODING.
ADDITIONALLY...WARM AND VERY HUMID CONDITIONS EXPECTED TODAY
WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S WITH A FEW
LOCATIONS POSSIBLY BRIEFLY REACHING HEAT INDICES OF 100 DEGREES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE OR HEAVY
RAIN THROUGH THIS EVENING.
GUSEMAN
Event by event
12 thunderstorm wind, 5 flash flood, 2 flood. Local standard time, as filed.
Thunderstorm Wind, Montgomery
- When
- July 8, 11:45 AM EST
- Where
- Montgomery County, 0.61 mi ESE of Levee to 2.01 mi ESE of Levee
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 37.967, -83.919
Dispatch relayed reports of multiple trees down between Cream Alley and Camargo Levee Roads in Camargo.
Thunderstorm Wind, Powell
- When
- July 8, 11:45 AM EST
- Where
- Powell County, 0.76 mi SW of Waltersville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 37.862, -83.939
Dispatch reported a tree down on Adams Ridge Road in Clay City.
Thunderstorm Wind, Johnson
- When
- July 8, 12:40 PM EST to 12:44 PM EST
- Where
- Johnson County, 2 mi S of Flatgap to 0.54 mi W of Sitka
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.901, -82.880
An NWS employee reported several trees down from near Flatgap to along Kentucky Highway 201 in and near Sitka.
Flood, Breathitt
- When
- July 8, 12:50 PM EST to 2:20 PM EST
- Where
- Breathitt County, 1 mi S of Jackson to 0.62 mi SE of Jackson
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 37.535, -83.380
An NWS employee and dispatch reported flood waters covering portions of Highway 15 south of Jackson. Flooding was also observed on Cook Fork Road in Quicksand as nearly six inches of water was encroaching on a residence.
Thunderstorm Wind, Estill
- When
- July 8, 1:46 PM EST to 1:52 PM EST
- Where
- Estill County, 0.34 mi W of Rice Station to 1.75 mi SE of Ravenna
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 37.700, -84.056
Dispatch reported several trees down along Reges Road and Barnes Mountain Road near Irvine.
Thunderstorm Wind, Rockcastle
- When
- July 8, 2:15 PM EST
- Where
- Rockcastle County, 1.04 mi E of Brodhead
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.400, -84.401
A citizen observed a tree blown down on Old Brodhead Road in Brodhead.
Thunderstorm Wind, Knott
- When
- July 8, 2:15 PM EST
- Where
- Knott County, 1 mi S of Pippa Passes
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 37.316, -82.880
The Department of Highways reported trees down just south of Pippa Passes.
Thunderstorm Wind, Clay
- When
- July 8, 2:45 PM EST to 3:15 PM EST
- Where
- Clay County, 1.04 mi NNE of Ammie to 2 mi S of Hector
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 37.284, -83.673
The Department of Highways reported trees down across various portions of the county.
Thunderstorm Wind, Knox
- When
- July 8, 3:15 PM EST to 3:35 PM EST
- Where
- Knox County, 0.93 mi NW of Place to 0.74 mi WNW of Bimble
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.941, -84.040
The Department of Highways reported trees down from Gray to Bimble.
Flash Flood, Breathitt
- When
- July 8, 3:30 PM EST to 5:00 PM EST
- Where
- Breathitt County, 2 mi SE of Jackson to 0.82 mi NNW of Quicksand
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.529, -83.354
A citizen observed water quickly spilling out of the banks of a nearby creek and encroaching on a home on Kings Branch Road southeast of Jackson.
Flash Flood, Pulaski
- When
- July 8, 3:36 PM EST to 4:36 PM EST
- Where
- Pulaski County, 0.56 mi NNW of Shopville to 0.66 mi NNW of Shopville
- Cause
- Heavy Rain
- Property damage
- $100
- Reported by
- Trained Spotter
- Coordinates
- 37.158, -84.473
A trained spotter observed several inches of water flowing over Shopville Road in Shopville.
Thunderstorm Wind, Whitley
- When
- July 8, 3:40 PM EST
- Where
- Whitley County, 1 mi SSW of Corbin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.937, -84.107
A citizen reported a tree blown into a powerline in the Tattersall portion of Corbin.
Thunderstorm Wind, Laurel
- When
- July 8, 3:45 PM EST
- Where
- Laurel County, Mc Whorter
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.230, -84.000
Emergency Management reported a tree blown onto a house in McWhorter.
Thunderstorm Wind, Harlan
- When
- July 8, 4:00 PM EST
- Where
- Harlan County, Lynch
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.970, -82.920
The Department of Highways reported trees down near Lynch.
Thunderstorm Wind, Bell
- When
- July 8, 4:10 PM EST to 4:15 PM EST
- Where
- Bell County, Straight Creek to Middlesboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.770, -83.650
The Department of Highways and local broadcast media relayed reports of trees down from Straight Creek to the Ambleside section of Middlesboro.
Flash Flood, Bell
- When
- July 8, 4:59 PM EST to 5:59 PM EST
- Where
- Bell County, Beverly to 0.39 mi SW of Beverly
- Cause
- Heavy Rain
- Property damage
- $100
- Reported by
- Trained Spotter
- Coordinates
- 36.930, -83.530
A trained spotter observed nearly seven inches of water flowing across Kentucky Highway 2011 in Beverly.
Flood, Leslie
- When
- July 8, 5:04 PM EST to 6:34 PM EST
- Where
- Leslie County, 0.3 mi WNW of Big Fork to 0.24 mi NNE of Big Fork
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 37.052, -83.255
Broadcast media relayed reports of water approaching homes from flood water in Big Fork.
Flash Flood, Leslie
- When
- July 8, 5:39 PM EST to 7:09 PM EST
- Where
- Leslie County, Bear Branch to 0.31 mi W of Bear Branch
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 37.170, -83.530
Broadcast media relayed reports of swiftly flowing water across U.S. Highway 421 near Big Creek and Bear Branch. A few homes and a church in the Big Creek area were also being threatened by these flood waters.
Flash Flood, Clay
- When
- July 8, 7:10 PM EST to 8:20 PM EST
- Where
- Clay County, 2.1 mi NNE of Botto to 2.09 mi S of Hector
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 37.109, -83.657
Broadcast media relayed reports of quickly rising flood waters approaching a couple of homes along Elk Creek southeast of Manchester.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, July 8 to 9, 20163 deaths · 1.5 in hail · 39 events
- Hail and Damaging Winds in Tennessee, July 8, 2016$368,000 · 1.75 in hail · 125 events
- Hail and Damaging Winds in Michigan, July 8, 2016$4.4 million · 3 in hail · 26 events
- Flash Flooding in New York, July 8, 2016$5.0 million · 2 events
- Hail and Damaging Winds in North Carolina, July 8, 20161 injured · $580,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in North Carolina, July 8, 2016$177,000 · 1.75 in hail · 36 events
- Damaging Winds in Virginia, July 8, 2016$339,000 · 60 kt wind · 18 events
- Damaging Winds in Georgia, July 8 to 9, 2016$141,000 · 60 kt wind · 17 events
- Damaging Winds in Indiana, July 8, 2016$130,000 · 52 kt wind · 18 events
- Flash Flooding and Flood in Kentucky, July 8, 2016$114,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in North Carolina, July 8, 2016$81,000 · 1 in hail · 21 events
- Tornado and Hail in Michigan, July 8, 2016$30,000 · EF0 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634654, 634656, 634657, 634804, 634659, 634660, 635015, 635025, 635020, 634805, 634806, 634662, 634663, 635013, 634665, 634811, 634803, 634810, 634809.